Heavy Rain, Outagamie
- When
- June 15, 1:20 PM CST to 2:50 PM CST
- Where
- Outagamie County, Appleton
- Reported by
- Law Enforcement
- Coordinates
- 44.270, -88.400
Heavy rain caused minor street flooding at numerous locations in and around Appleton.
). The slow-moving storms also produced heavy rainfall that caused urban flooding as they moved through the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms associated with a cold front that was moving across Wisconsin produced a brief tornado near Glenmore (Brown Co.) and a funnel cloud near Shirley (Brown Co.). The slow-moving storms also produced heavy rainfall that caused urban flooding as they moved through the area. Around 2 inches of rain fell in less than two hours in the Appleton area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 15, 11:10 AM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1210 PM CDT MON JUN 15 2015 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND TUESDAY ISSUED AT 420 AM CDT MON JUN 15 2015 FOG TRENDS...PCPN TRENDS AND TEMPERATURES WILL BE THE MAIN FCST CONCERNS. A WEAK SFC LOW WAS LIFTING NE ALONG A COLD FRONTAL BOUNDARY OVER WSTRN WI EARLY THIS MORNING. IN ADDITION...A WARM FRONT WAS MOVG INTO SW WI...AND BRINGING VERY MOIST AIR (DEW POINTS IN THE UPPER 60S AND LOWER 70S) WITH IT. SHOWERS AND SCT TSTMS WERE INCREASING ALONG THE WARM FRONT...AND SCT SHOWERS WERE ALSO NOTED JUST BEHIND THE COLD FRONT. AREAS OF FOG WERE OBSERVED OVER NORTHERN WI... WHERE THERE WERE PLENTY OF BREAKS IN THE CLOUD COVER. CALLS TO THE LAKESHORE COUNTIES INDICATED PATCHY DENSE FOG IN DOOR COUNTY...AND NO DENSE FOG IN KEWAUNEE OR MANITOWOC COUNTIES. SINCE WEB CAMS VERIFY SOME THICK FOG NEAR NORTHPORT IN FAR NORTHERN DOOR COUNTY...WILL CONTINUE THE DENSE FOG ADVISORY FOR DOOR...AND ADD THE CENTRAL BAY TO THE MARINE FOG ADVISORY. HAVE OPTED TO CANCEL THE DENSE FOG ADVISORY FOR KEWAUNEE AND MANITOWOC COUNTIES. WILL CONTINUE THE MARINE FOG HEADLINES UNTIL NOON...THOUGH THEY MAY NEED TO BE EXTENDED...SINCE SIGNIFICANT LOW-LEVEL DRYING WON'T ARRIVE UNTIL EVENING. MODELS SUPPORT AN INCREASE IN POPS TODAY...AS THE WARM FRONT LIFTS NORTH THIS MORNING...FOLLOWED BY THE COLD FRONTAL PASSAGE THIS AFTERNOON AND EARLY EVG. SOME SHORT-WAVE ENERGY AND THE RRQ OF A JET STREAK WILL ALSO PROVIDE SOME DYNAMIC SUPPORT. PRECIPITABLE WATER VALUES WILL INCREASE TO 1.5 TO 1.75 INCHES AHEAD OF THE FRONT...SO QPF AMOUNTS HAVE BEEN BUMPED UP. MARGINAL INSTABILITY... WITH CAPE OF 500-1000 J/KG AND LI'S OF -2 TO -5...SUPPORT TSTM DEVELOPMENT. FOR NOW...HAVE INCREASED POPS TO LIKELY (60-70 PERCENT) OVER MOST OF THE REGION...BUT THESE MAY NEED TO BE BOOSTED FURTHER GIVEN CURRENT RADAR TRENDS TO OUR SOUTH. TEMPS SHOULD WARM INTO THE 70S AHEAD OF THE COLD FRONT TODAY. COOLER AND MUCH DRIER CANADIAN AIR WILL POUR INTO THE REGION TONIGHT...RESULTING IN DRY CONDITIONS. MIN TEMPS WILL FALL INTO THE MID 40S TO MID 50S TONIGHT. COMFORTABLE HIGHS IN THE UPPER 60S TO MIDDLE 70S ARE ANTICIPATED ON TUESDAY. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY ISSUED AT 420 AM CDT MON JUN 15 2015 ZONAL FLOW EXPECTED ACROSS THE UNITED STATES DURING THE PERIOD WITH SEASONABLE TEMPERATURES ON MOST DAYS. THE FIRST SYSTEM WILL AFFECT THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY NIGHT. WILL CONTINUE THE SMALL CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS NORTH-CENTRAL WISCONSIN WITH ACTIVITY COMING OUT OF MINNESOTA. SYSTEM SHOULD MOVE ACROSS THE REGION ON WEDNESDAY. BOTH THE GFS AND WRF MODEL INDICATED 35 TO 55 KNOTS OF 0-6KM SHEAR...MID LEVEL LAPSE RATES AROUND 6.5. BEST INSTABILITY SHOULD REMAIN MAINLY TO OUR SOUTH. IF SOME SUN DOES OCCUR...COULD BE SOME STRONGER STORMS ACROSS CENTRAL INTO PORTIONS OF EAST-CENTRAL WISCONSIN. ANY LINGER SHOWERS AND STORMS SHOULD END WEDNESDAY NIGHT. LATEST MODEL RUNS TONIGHT INDICATED AN UPPER LEVEL DISTURBANCE AND WEAK BOUNDARY DROPPING INTO THE AREA ON THURSDAY. ADDED A SMALL CHANCE OF SHOWERS ACROSS NORTHEAST AND PORTIONS OF EAST- CENTRAL WISCONSIN DURING THE DAY. COULD NOT RULE OUT ISOLATED SHOWERS FOR AN HOUR OR TWO AFTER 00Z THURSDAY NIGHT...BUT WILL LEAVE ANY CHANCES FOR RAIN OUT OF THE FORECAST AT THIS TIME. IT APPEARS THERE WILL BE CHANCES FOR SHOWERS AND STORMS FRIDAY INTO MUCH OF THE WEEKEND. DETAILS OF WHERE AND WHEN THE BEST CHANCES OF RAIN WILL OCCUR ARE STILL UNCERTAIN AT THIS TIME. ONLY MINOR CHANGES MADE TO MAX/MIN TEMPERATURES DURING THE PERIOD. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1210 PM CDT MON JUN 15 2015 THUNDERSTORMS WILL MOVE ACROSS NORTH-CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON. THE STORMS WILL PRODUCE BRIEF IFR VSBYS IN HEAVY RAIN BUT STRONG GUSTY WINDS AND HAIL ARE NOT EXPECTED. THE STORMS WILL EXIT EASTERN WISCONSIN BY MID- EVENING...AND SKIES WILL CLEAR FOR THE REMAINDER OF THE NIGHT. GOOD FLYING WEATHER WILL BE PRESENT ON TUESDAY THANKS TO HIGH PRESSURE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KIECKBUSCH LONG TERM......ECKBERG AVIATION.......MPC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1028 AM CDT MON JUN 15 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161530- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 1028 AM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY OVER THE ENTIRE REGION TODAY. A FEW STORMS MAY LINGER INTO THE EARLY EVENING OVER EAST CENTRAL WISCONSIN. SEVERE STORMS ARE NOT ANTICIPATED...BUT LOCALLY HEAVY RAINFALL CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT... AND AGAIN FROM FRIDAY THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-161530- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1028 AM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF FOG WILL RESULT IN POOR VISIBILITY AT TIMES ON LAKE MICHIGAN AND THE NORTHERN BAY THROUGH THIS EVENING. THE FOG MAY POSE A SIGNIFICANT NAVIGATION HAZARD TO BOATERS. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...BUT SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS MAY POSE A HAZARD TO BOATERS WEDNESDAY AND WEDNESDAY NIGHT...AND THEN AGAIN FRIDAY THROUGH SUNDAY. MPC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1127 AM CDT MON JUN 15 2015
WIZ011>013-018>021-030-031-151715-
FLORENCE WI-NORTHERN OCONTO COUNTY WI-FOREST WI-
NORTHERN MARINETTE COUNTY WI-SHAWANO WI-LINCOLN WI-LANGLADE WI-
MENOMINEE WI-MARATHON WI-
1127 AM CDT MON JUN 15 2015
...THUNDERSTORMS MOVING ACROSS CENTRAL WISCONSIN LATE THIS MORNING...
AT 1126 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
GOODMAN TO 12 MILES WEST OF RIB MOUNTAIN...AND MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WAUSAU...ANTIGO...CRANDON...WESTON...MERRILL...RIB MOUNTAIN...
MOSINEE...PEMBINE...GOODMAN...WHITE LAKE...PEARSON...CARTER...
LANGLADE...ROTHSCHILD...SCHOFIELD...RINGLE...MARATHON CITY...AND
LAONA.
LAT...LON 4490 9025 4547 8918 4547 8905 4554 8905
4580 8854 4574 8787 4568 8778 4566 8783
4561 8778 4558 8779 4537 8823 4537 8830
4533 8831 4475 8952
TIME...MOT...LOC 1626Z 278DEG 23KT 4570 8826 4490 8994
MPCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1224 PM CDT MON JUN 15 2015
WIZ011>013-018>021-030-031-035-151800-
FLORENCE WI-NORTHERN OCONTO COUNTY WI-FOREST WI-
NORTHERN MARINETTE COUNTY WI-SHAWANO WI-LINCOLN WI-LANGLADE WI-
WOOD WI-MENOMINEE WI-MARATHON WI-
1224 PM CDT MON JUN 15 2015
...SPECIAL WEATHER STATEMENT...
AT 1222 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR PEMBINE TO MARSHFIELD...AND MOVING
EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WAUSAU...ANTIGO...CRANDON...MARSHFIELD...WESTON...MERRILL...RIB
MOUNTAIN...MOSINEE...SPENCER...PEMBINE...GOODMAN...WHITE LAKE...
PEARSON...CARTER...LANGLADE...ROTHSCHILD...SCHOFIELD.
LAT...LON 4483 9030 4547 8919 4547 8905 4555 8904
4580 8854 4574 8788 4568 8778 4566 8783
4558 8779 4537 8822 4537 8830 4533 8832
4468 8968 4469 8985 4463 8985 4472 9032
TIME...MOT...LOC 1722Z 256DEG 45KT 4567 8787 4481 8988
MPCThe Green Bay radar (KGRB), 34 km away, was scanning. The volume nearest the first event began at 19:20 UTC.
4 heavy rain, 1 tornado, 1 funnel cloud. Local standard time, as filed.
Heavy rain caused minor street flooding at numerous locations in and around Appleton.
Heavy rain caused minor street flooding at some intersections in New London.
Heavy rain caused minor street flooding north of New London where 1.73 inches of rain fell in just 30 minutes.
A weak, brief tornado produced very minor (EF0) damage near Glenmore, about eight miles southeast of Green Bay. A swing set was toppled and a small metal shed was pushed 20 feet. The time of the tornado was estimated based on eyewitness and radar.
Heavy rain caused street flooding at numerous locations in the Green Bay area.
A funnel cloud was observed near Shirley and moved southeast.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2015Every state in 2015This day in weather historyThe tornado archive for Wisconsin, 2015Warnings in Wisconsin, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584841, 584840, 584848, 571522, 584838, 584746.